Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


switching to atripla > worried
Jan 16, 2008

My doc convinced me to switch to Atripla since after taking crixivan for about ten years my triglycerides are pretty dang high(over 600). I've been taking Norvir, Crixivan and Truvada and the idea of just taking one pill a day is a dream indeed, however I'm pretty worried on the side effects I hear, vivid dreams, insomnia, dizziness etc.

Do the side effects show up on everyone? How long do they last and are they THAT bad? What do they mean exactly by vivid dreams? Nightmares? What other side effects Atripla has?

I've been doing great on currnet meds and hopefully I will be able to manage Atripla as well,

Thanks for your support and help ya all . BTW my cd4 are 1024 and VL undetectable.

Response from Dr. Henry

Atripla contains the same meds as Truvada which you are already taking so the only new med would be the efavirenz (Sustiva or Stocrine). Generally at least 50% of patients experience dream and sleep disturbances during the first weeks of taking efavirenz. Those are generally tolerable (sometimes requiring use of a sleep med for a while) and by 4 weeks perhaps 10% of patients are still experiencing such annoying side effects. The side effects of efavirenz are severe resulting in stopping the medications in only a small percentage of patients (< 5%). KH



Previous
atripla/sustiva sleep issues
Next
Are my vivid dreams health related?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement